Alert archive / Montana / Tornado Warnings in 1999
Tornado Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this tornado warning at Jun 21, 1999, 7:40 PM MDT for Phillips County, Valley County, Montana. It was in force for 65 min. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 1999, 7:40 PM MDT (01:40 UTC)
- Expired
- Jun 21, 1999, 8:45 PM MDT
- In force
- 65 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
Counties Phillips County, MT, Valley County, MT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:43 PM MDT | Tornado F0 | Saco, MT | |
| Jun 21, 7:45 PM MDT | Thunderstorm Wind 65 | Tampico, MT | |
| Jun 21, 7:45 PM MDT | Thunderstorm Wind 58 | Glasgow, MT | |
| Jun 21, 7:45 PM MDT | Tornado F0 | Glasgow, MT | |
| Jun 21, 7:46 PM MDT | Thunderstorm Wind 80 | Vandalia, MT | |
| Jun 21, 8:20 PM MDT | Thunderstorm Wind 70 | Opheim, MT | |
| Jun 21, 8:20 PM MDT | Thunderstorm Wind 70 | Oswego, MT | |
| Jun 21, 8:28 PM MDT | Thunderstorm Wind 52 | Opheim, MT | |
| Jun 21, 8:30 PM MDT | Tornado F1 | Opheim, MT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 5:30 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2240 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2482 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
464 WFUS1 KGGW 220143 TORGGW MTC071-105-220245- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GLASGOW MT 740 PM MDT MON JUN 21 1999 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * TORNADO WARNING FOR... EASTERN PHILLIPS COUNTY IN NORTH CENTRAL MONTANA VALLEY COUNTY IN NORTHEASTERN MONTANA * UNTIL 845 PM MDT * AT 739 PM MDT... GLASGOW DOPPLER RADAR AND STORM SPOTTER REPORTS INDICATED A TORNADO 3 MILES SOUTH OF BEAVERTON... MOVING NORTHEAST AT 35 MPH. * THIS STORM CAN BE EXPECTED NEAR... HINSDALE BY 747 PM MDT. GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR JAMBA &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jun 21, 2:20 PM MDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 21, 2:20 PM MDT, 5 hours 20 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 220 PM MDT MON JUN 21 1999 18Z SURFACE ANALYSIS INDICATED A COLD FRONT WEST OF A KHVR-KGTF-KHLN LINE WITH A SURFACE TROUGH WEST OF KGGW-KJDN LINE. 18Z SPECIAL KGGW RAOB INDICATED A LIFTED INDEX OF -9 AND CAPE OF 2400 J/KG. MODIFIED SOUNDING FOR TEMPERATURES IN THE LOWER 90S YIELDS LIS OF -12 AND CAPES AROUND 4000 J/KG. DEWPOINTS ACROSS THE FORECAST AREA RANGE FROM THE MID TO UPPER 60S. EXPECT CONVECTION TO FIRE ALONG AND AHEAD OF THE SURFACE TROUGH THIS AFTERNOON AND MOVE ACROSS THE FORECAST AREA OVERNIGHT. APPROACHING MID-LEVEL SHORTWAVE WILL INCREASE MID LEVEL WINDS ALLOWING SUPERCELL DEVELOPMENT...AND POSSIBLY MCS DEVELOPMENT AS THE CONVECTION MOVES INTO THE DAKOTAS TONIGHT. WET BULB ZERO HEIGHTS AROUND 7500 AGL WILL AGAIN RESULT IN THE POTENTAIL FOR LARGE HAIL. STORM RELATIVE HELICITIES SUGGEST SUPERCELL DEVLOPMENT WITH ISOLATED TORNADOES POSSIBLE. UPPER LEVEL TROUGH MOVES THROUGH THE AREA OVERNIGHT. WILL INCLUDE ISOLTED POPS EARLY TOMORROW...THEN PARTLY CLOUDY DURING THE DAY AS DOWNSLOPE CONDITIONS TAKE OVER THROUGH WEDNESDAY. WATERHOUSE GGW 6211 060/075/053/082 GDV 6211 062/076/056/084 CCF GGW BB 060/075 053/082 053 99621
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:12 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 63 min |
| Jun 21, 6:32 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 63 min |
| Jun 21, 6:38 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 62 min |
| Jun 21, 6:51 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 59 min |
| Jun 21, 6:56 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 64 min |
| Jun 21, 7:01 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 64 min |
| Jun 21, 7:17 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 63 min |
| Jun 21, 7:52 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt | 63 min |
| Jun 21, 8:28 PM MDT | Tornado Warning | GGW | Roosevelt | 62 min |
| Jun 21, 8:30 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Richland | 60 min |
| Jun 21, 8:44 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 61 min |
| Jun 21, 8:55 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 35 min |
Nearby
Tornado Warnings in Montana, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.